Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 79, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 7, 2012, 4:18 PM CDT for Mason County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 4:18 PM CDT (21:18 UTC)
- Expired
- May 7, 2012, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Mason County, TX
The radar
The San Angelo radar (KSJT), 129 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:20 PM CDT | HAIL 1.5 | 1 Nne Streeter, TX | TIME ESTIMATED FROM RADAR. REPORT FROM THE MASON COUNTY NEWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3104 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
577 WUUS54 KSJT 072118 SVRSJT TXC319-072200- /O.NEW.KSJT.SV.W.0079.120507T2118Z-120507T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 418 PM CDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MASON COUNTY IN WEST CENTRAL TEXAS... * UNTIL 500 PM CDT * AT 414 PM CDT...A SEVERE THUNDERSTORM WAS NEAR STREETER...OR 7 MILES WEST OF MASON...MOVING EAST AT 10 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... KOOCKVILLE BY 445 PM CDT... MASON BY 450 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3093 9921 3063 9920 3073 9947 3081 9947 TIME...MOT...LOC 2118Z 273DEG 10KT 3077 9934 $$ 15
1 follow-up statement
176 WWUS54 KSJT 072141 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 441 PM CDT MON MAY 7 2012 TXC319-072200- /O.CON.KSJT.SV.W.0079.000000T0000Z-120507T2200Z/ MASON TX- 441 PM CDT MON MAY 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL MASON COUNTY... AT 437 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR KOOCKVILLE... OR NEAR MASON...MOVING EAST AT 15 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... AND DANGEROUS LIGHTNING. THE SEVERE THUNDERSTORM WILL BE NEAR... KOOCKVILLE BY 450 PM CDT... MASON BY 455 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3073 9940 3082 9940 3093 9921 3063 9920 TIME...MOT...LOC 2141Z 267DEG 14KT 3077 9929 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:59 PM CDT, 19 minutes earlier.
Area forecast discussion, May 7, 3:59 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 359 PM CDT MON MAY 7 2012 .SHORT TERM... COMPLETELY BUSY WITH THE ONGOING CONVECTION...SO FORECASTS CHANGES WILL BE FEW. SHORT TERM FORECASTS BASED ON RADAR TRENDS AS MUCH AS ANYTHING...SO WILL CARRY LIKELY POPS ACROSS MUCH OF THE AREA. FRONTAL BOUNDARY...AN ASSORTMENT OF OUTFLOW BOUNDARIES...AND A WEAK SHORTWAVE MOVING UP FROM THE SOUTHWEST. .LONG TERM... BOUNDARY WILL GET A PUSH TONIGHT AND SAG A LITTLE FARTHER SOUTH. AIR MASS WILL REMAIN RELATIVELY UNSTABLE NEAR THE BOUNDARY...AND WITH SOUTHWEST FLOW ALOFT...MAY WELL SEE ANOTHER WEAK SHORTWAVE MOVE ACROSS THE AREA AT SOME POINT. EVEN IF THAT DOES NT HAPPEN...LOW LEVEL FLOW UP AND OVER THE BOUNDARY WILL AID AT LEAST SCATTERED STORM DEVELOPMENT OFF AN ON THROUGH WEDNESDAY. LARGE UPPER LOW STILL SET TO MOVE ACROSS THE AREA FOR THURSDAY AND FRIDAY...GENERATING ANOTHER ROUND OF WIDESPREAD SHOWERS AND STORMS. WILL LET THE MUCH COOLER GUIDANCE NUMBERS RIDE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 69 52 75 54 / 60 50 20 10 10 SAN ANGELO 63 71 55 74 56 / 70 70 30 30 20 JUNCTION 64 76 59 74 57 / 70 70 60 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 7, 4:41 AM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 441 AM CDT MON MAY 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-080945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 441 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTHWEST OF A STERLING CITY TO EDEN TO JUNCTION LINE. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. ALSO...THE STORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MUCH OF THIS WEEK. A FEW STORMS MAY APPROACH SEVERE LEVELS ALONG THE I-10 CORRIDOR ON TUESDAY. THE MAIN THREATS WILL BE LARGE HAIL...LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 7, 3:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST EDEN 31.22N 99.84W
05/07/2012 E70 MPH CONCHO TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1200142
PMLocal storm report, May 7, 3:46 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
346 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 3 W TANKERSLEY 31.35N 100.69W
05/07/2012 TOM GREEN TX TRAINED SPOTTER
HIGHWAY 67 FLOODED NEAR THE TOM GREEN IRION COUNTY
LINE.
&&
EVENT NUMBER SJT1200143
JMJLocal storm report, May 7, 3:50 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 1 SSE TANKERSLEY 31.34N 100.64W
05/07/2012 TOM GREEN TX TRAINED SPOTTER
FLOODING ALONG FM-2335 JUST SOUTH OF HIGHWAY 67
&&
EVENT NUMBER SJT1200144
JMJLocal storm report, May 7, 4:00 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
400 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD SAN ANGELO 31.45N 100.45W
05/07/2012 TOM GREEN TX TRAINED SPOTTER
WATER RESCUE REPORTED AT SOUTHWEST BLVD NEAR LOOP 306
IN SAN ANGELO
&&
EVENT NUMBER SJT1200145
JMJSpecial weather statement, May 7, 4:03 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
403 PM CDT MON MAY 7 2012
TXZ113-127-072200-
JONES TX-TAYLOR TX-
403 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR JONES
AND TAYLOR COUNTIES...
AT 400 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR SOUTH OF HAPPY VALLEY...TO
NUGENT...MOVING NORTHEAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VIEW BY 420 PM CDT
DYESS AFB BY 445 PM CDT
TYE BY 455 PM CDT
IMPACT...ABILENE AND STITH BY 500 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3271 9961 3251 9962 3251 9963 3209 9963
3209 10015 3271 10014
TIME...MOT...LOC 2101Z 206DEG 10KT 3231 9993Local storm report, May 7, 4:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
415 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL ERNA 30.75N 99.49W
05/07/2012 E1.75 INCH MENARD TX PUBLIC
PUBLIC REPORT OF GOLFBALL SIZE HAIL IN ERNA
&&
EVENT NUMBER SJT1200146
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:01 PM CDT | Special Weather Statement | SJT | Tom Green | 29 min |
| May 6, 8:43 PM CDT | Special Weather Statement | SJT | Mason | 32 min |
| May 6, 9:01 PM CDT | Special Weather Statement | SJT | Mason | 29 min |
| May 6, 9:27 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 6, 9:29 PM CDT | Special Weather Statement | SJT | Mason | 61 min |
| May 6, 9:48 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 42 min |
| May 6, 10:18 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 42 min |
| May 6, 10:38 PM CDT | Special Weather Statement | SJT | Shackelford | 37 min |
| May 6, 10:42 PM CDT | Tornado Warning | SJT | Kimble, Menard | 33 min |
| May 6, 11:15 PM CDT | Tornado Warning | SJT | Kimble, Menard | 25 min |
| May 7, 12:48 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling | 57 min |
| May 7, 1:16 PM CDT | Special Weather Statement | SJT | Tom Green | 59 min |
| May 7, 1:23 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 52 min |
| May 7, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 48 min |
| May 7, 2:02 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 28 min |
| May 7, 2:21 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 24 min |
| May 7, 2:40 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| May 7, 2:44 PM CDT | Special Weather Statement | SJT | Concho | 61 min |
| May 7, 2:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 52 min |
| May 7, 3:05 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 40 min |
| May 7, 3:12 PM CDT | Areal Flood Advisory | SJT | Concho | 3 hr |
| May 7, 3:25 PM CDT | Special Weather Statement | SJT | Nolan | 50 min |
| May 7, 3:34 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 41 min |
| May 7, 3:35 PM CDT | Special Weather Statement | SJT | Schleicher | 55 min |
| May 7, 3:43 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 47 min |
| May 7, 3:53 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 52 min |
| May 7, 4:03 PM CDT | Special Weather Statement | SJT | Taylor | 57 min |
| May 7, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 38 min |
| May 7, 4:14 PM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 20 min |
| May 7, 5:19 PM CDT | Special Weather Statement | SJT | Crockett | 56 min |
| May 7, 5:34 PM CDT | Special Weather Statement | SJT | San Saba | 56 min |
| May 7, 5:57 PM CDT | Special Weather Statement | SJT | Crockett | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.